Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Medication for post coital headaches, abdominal pain and nausea problem - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Sexual Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   hi
Doctor :   how can i help you?
Doctor :   please proceed with your health query
User :   Hi
User :   i am 30 y old married man ...
User :   I have some wird stomach problem ...
Doctor :   please describe your symptoms in detail
Doctor :   please provide your age, gender, location, occupation, height, weight, marital status, details of past medical illness if any.
User :   I am 30 y old married man, I am 5'4" and 60Kg weigh ....I have been operated 3 yrs back for hernia ...
Doctor :   ok
Doctor :   what symptoms are you having at present?
User :   I feel very heavy in stomach and nausea after every sex session ....
User :   the very next day , it resulted into a severe headache .....and feel very tired and sleepy ...
User :   due to this , I am unable to enjoy my marital life as I am always afraid of this problem ...
User :   I got Ok only after 2-3 days ...and feel comfortable and eat properly ..
Doctor :   intercourse does results in symptoms like headaches, which are known as post coital headaches
Doctor :   it happens due to vascular changes and hormonal changes
User :   ok ...
User :   but what about gastric and nausea problems which persist 2-3 days after intercourse ..?
Doctor :   post coital abdomen pain usually occurs in women and are suggestive of pelvic infection
Doctor :   the nausea could be related to the vascular and hormonal changes that aggravate gastritis.
Doctor :   i recommend a complete comprehensive health check up for you, along with few other tests to see why you are having such symptoms and if they are really related to having intercourse
Doctor :   are you symptom free when you are not having intercourse?
User :   yes ....
User :   I feel quite comfortable when giving a break from intercourse ..
Doctor :   ok.
User :   no gastric or nausea problems ...
User :   what is your recommendation?
Doctor :   in that case you can take an acid suppressor and an anti-inflammatory drug like Dolo tablets one to two hours before having intercourse
Doctor :   it will act like a prevention as in case of migraine headaches.
User :   ok ..
Doctor :   abstinence is best but since you are married, it will not be the solution in your case
User :   yeah ..
Doctor :   however, having intercourse in positions that involve less activity and strain might help
User :   ok
User :   Does execising will help in this anyway ?
Doctor :   in case there are things that cause you stress and/oranxiety, you should try and identify them and avoid them or rectify them
Doctor :   no, exercissing will not help much, as it is purely sex related
User :   ok
Doctor :   if the symptoms do not help with these measures,
Doctor :   a neurological consultation with MRI brain should be considered
Doctor :   to look for changes
User :   ok
Doctor :   other steps include ruling out these other conditions that might present as post sex headache like
Doctor :   meningitis, bleeding in the skull, aneurysm, tumors, strokes, and various endocrine disorders which have on few occasions only this one symptom
Doctor :   to present with
User :   ok
Doctor :   so in case these simple measures do not give you relief
Doctor :   these other possibilities should be looked for and treated
User :   ok ..
Doctor :   have you followed what i have said?
User :   yeah ...
Doctor :   is there anything else you would like to ask me?
User :   but I am unable to corelate stomach and headache ?
Doctor :   any stress will increase gastric acid production, so the stress of intercourse could be the cause
User :   do we got headache due to gastric problem ?
Doctor :   and headaches that you have is a part of gastritis and general vasodilation that occurs due to intercourse
Doctor :   sex raises the blood pressure, and this in turn raises the pressure in the head that causes the headache
User :   ok ..
Doctor :   have you followed what I have said?
Doctor :   please get back to me in case of having doubts
User :   so first I try to reduce gastritis problem as this looks the only issue .....
Doctor :   both the issues should be tackled simultaneously as both are interrelated and due to the same cause
User :   also to point out , we have stomach and gastrits problem herited from my mother ..
User :   ok
Doctor :   in that case, the gastritis should alone be investigated further with a gastroenterlogy consult and a possible endoscopy to look for possible ulcers and worsening of gastritis due to having sex.
User :   ok ..
Doctor :   make changes in dietary habits
Doctor :   like having bland diet, avoiding oil and spicy food
Doctor :   and rinking lots of water
User :   ok
Doctor :   avoiding citrus fruits
User :   I will take care of it now ...
User :   thanks a lot in resolving my queries ....will consult some gastroenterlogy consultant ..
User :   if issue persists ...
Doctor :   is there anything else you would like to ask me?
User :   no..thanks once again ...
Doctor :   Please fill the feedback form say done when done.
User :   ok
Doctor :   Thanks for consulting me. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
User :   sure ..bye ..Have a Nice Day ...
Doctor :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor